MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30476
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a pcnl procedure, the coating of a hiwire nitinol hydrophilic wire guide was shaved off.The device was not inspected before use.The coating was activated for 30 minutes; the wire was kept hydrated throughout the procedure.The coating was shaved off while attempting to gain difficult access when the user advanced and retracted the wire through a chiba biopsy needle.The device was put through the needle three times as they attempted to gain access in the kidney.After the third time, it was noticed that the integrity on the wire had been compromised.The device was removed.The user retrieved the shaved portion of the coating with a grasper through a nephroscope.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer occupation: unknown.Device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 - annex e.Event summary: it was reported that during a pcnl procedure, the coating of a hiwire nitinol hydrophilic wire guide was shaved off.The device was not inspected before use.The coating was activated for 30 minutes; the wire was kept hydrated throughout the procedure.The coating was shaved off while attempting to gain difficult access when the user advanced and retracted the wire through a chiba biopsy needle.The device was put through the needle three times as they attempted to gain access in the kidney.After the third time, it was noticed that the integrity on the wire had been compromised.The device was removed.The user retrieved the shaved portion of the coating with a grasper through a nephroscope.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the device were conducted.The device was returned with a small label only to cook for investigation.Approximately 8cm of the wire guide coating was observed to have separated confirmed the customers report.The returned complaint device was reviewed by the supplier who noted a ductile/tensile overload fracture of the polymer jacket with material removal exposing the metallic core wire 4.9cm to 13.2cm from the distal tip.The supplier noted that the polymer jacket damage appears consistent with attempting to manipulate the wire against resistance.A document-based investigation evaluation was performed.No related non-conformances were recorded.The wire guide is assembled and packaged by a supplier to cook who carried out an investigation as well as cook.A review of the device history record for lot 71003162 by cook and the supplier found no related anomalies.A database search carried out by cook found no other complaints have been reported for the complaint device lot.A review of manufacturing procedures carried out by the supplier found controls to be in place to assure device integrity prior to shipment.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which provide the following information: "precautions manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1 prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating." based on the available information, cook has concluded a cause for the complaint could not be established, it was not possible to rule patient factors, inadvertent user/procedural issues, and/or concomitant device use.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16592705
Report Number1820334-2023-00297
Device Sequence Number17474365
Product Code OCY
UDI-Device Identifier00827002304765
UDI-Public(01)00827002304765(17)250907(10)71003162
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberG30476
Device Catalogue NumberHW-035150
Device Lot Number71003162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale